| Model Number |
HY9G55R5 |
| Medical Device Problem Codes |
Crack (1135); Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/24/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that during use of a custom tubing pack, the customer reported a rupture of the arterial pump raceway tubing during cardiopulmonary bypass (cpb).The surgeon was very close to being finished with the operation when the leak occurred, so they decided to come off cpb as soon as this tubing rupture was noted.It was reported that there was blood loss of approximately 200 to 250ml, but as the patient had a hematocrit over 30%, no blood transfusion was required.There was no patient impact associated with this event.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information b5: medtronic received additional information that the same leak did not appear in multiple packs.There was no visible air in the system/tubing.There were no adverse patient effects.The tubing was cracked but the pump performed as expected.Device evaluation summary: visual inspection showed evidence of damage/split in the returned section of tubing.Tubing dimensional was performed using a keyence vision scope.The outer diameter (od) was measured to be 0.565 inches, the specification, has the od to be 0.562 +/- 0.005 inches this is indicated as a reference dimension.The inner diameter (id) was measured to be 0.371 inches, the specification, has the id to be 0.375 +/- 0.010 inches.Wall thickness was measured in 4 separate locations with the average to be 0.095 inches, the specification, has the wall thickness to be 0.094 +/- 0.005 inches.The reason for return was confirmed.Conclusion: the complaint was confirmed for leaking.Visual inspection showed evidence of damage/split in the returned section of tubing.After evaluation the cause of this complaint could not be determined.A gemba was carried out in the work areas where the tube was handled and no risk of generating the failure mode reported in this complaint was detected.Assembly personnel were notified about this complaint.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Complaints received for the same failure mode were reviewed and showed no trends warranting escalation related to this occurrence.Assessment against the medtronic risk management file process failure mode and effects analysis (pfmeca) document indicates that the current risk zone does not exceed the risk zone predicted in the product pfmeca.There were no adverse patient effects because of this incidence.Trends for issues with this device are monitored.Correction h6: the patient code (ime/annex e) and device code (fdd/annex a) have been updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.